Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 7, NWS Houston/Galveston, TX

January 24, 2012

NWS Houston/Galveston, TX issued this small craft advisory at Jan 24, 2012, 9:49 AM CST. It took effect at Jan 24, 2012, 3:35 PM CST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2012, 9:49 AM CST (15:49 UTC)
In effect from
Jan 24, 2012, 3:35 PM CST
Expired
Jan 26, 2012, 12:00 AM CST
In force
32 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WHUS74 KHGX 241549
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
949 AM CST TUE JAN 24 2012

...INCREASING WINDS TONIGHT AND BUILDING SEAS...

.EASTERLY WINDS THIS AFTERNOON OF 10 TO 20 KNOTS WILL INCREASE TO
15 TO 25 KNOTS THIS EVENING. SEAS WILL BUILD TO 5 TO 8 FEET. AREAS
OF FOG WILL BE POSSIBLE AND MAY REDUCE VISIBILITY BELOW 2 MILES. 
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH A COLD FRONT
WEDNESDAY.

GMZ350-355-370-375-250000-
/O.NEW.KHGX.SC.Y.0007.120125T0000Z-120126T0000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
949 AM CST TUE JAN 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST WEDNESDAY. 

* WINDS...WINDS WILL INCREASE TO 15 TO 25 KNOTS AND GUSTY THIS
  EVENING AND CONTINUE THROUGHOUT THE NIGHT AND MUCH OF WEDNESDAY.

* SEAS...SEAS OF 3 TO 4 FEET THIS MORNING WILL BUILD TO 5 TO 8
  FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
549 
WHUS74 KHGX 242135
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
335 PM CST TUE JAN 24 2012

...INCREASING WINDS TONIGHT AND BUILDING SEAS...

.EASTERLY WINDS THIS AFTERNOON WILL INCREASE TO 20 TO 25 KNOTS
THIS EVENING. SEAS WILL BUILD TO 5 TO 8 FEET. AREAS OF FOG WILL BE
POSSIBLE AND MAY REDUCE VISIBILITY BELOW 1 MILE. STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH A COLD FRONT WEDNESDAY.

GMZ330-335-250545-
/O.EXB.KHGX.SC.Y.0007.120124T2135Z-120126T0000Z/
MATAGORDA BAY-GALVESTON BAY-
335 PM CST TUE JAN 24 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST
WEDNESDAY. 

* WINDS...EAST WINDS BECOMING SOUTHEAST 20 TO 25 KNOTS AND GUSTY
  THIS EVENING AND CONTINUE THROUGHOUT THE NIGHT AND MUCH OF
  WEDNESDAY.

* SEAS...SEAS OF 3 TO 4 FEET WILL BUILD TO 5 TO 8 FEET TONIGHT AND WEDNESDAY.

* VISIBILITY...SEA FOG WILL CONTINUE TO SPREAD INTO THE COASTAL
  WATERS AND BAYS. VISIBILITY OF 3 MILES OR LESS WILL PREVAIL WITH
  SOME AREAS AROUND GALVESTON BAY AND THE WATERS EAST OF GALVESTON
  MAY HAVE EXPERIENCE VISIBILITIES OF 1/2 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ350-355-370-375-250545-
/O.EXT.KHGX.SC.Y.0007.120124T2135Z-120126T0000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
335 PM CST TUE JAN 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* WINDS...WINDS WILL INCREASE TO 15 TO 25 KNOTS AND GUSTY THIS 
  EVENING AND CONTINUE THROUGHOUT THE NIGHT AND MUCH OF 
  WEDNESDAY. 

* SEAS...SEAS OF 3 TO 4 FEET THIS MORNING WILL BUILD TO 5 TO 8 
  FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
366 
WHUS74 KHGX 242347
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
547 PM CST TUE JAN 24 2012

...INCREASING WINDS TONIGHT AND BUILDING SEAS...

.EASTERLY WINDS WILL BE INCREASING TO 20 TO 25 KNOTS THIS EVENING
WITH SEAS BUILDING TO 5 TO 8 FEET. AREAS OF DENSE SEA FOG WILL BE
POSSIBLE AND MAY REDUCE VISIBILITY BELOW A QUARTER OF A MILE.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH A COLD FRONT
WEDNESDAY.

GMZ335-355-375-250800-
/O.NEW.KHGX.MF.Y.0009.120124T2347Z-120125T1500Z/
/O.CON.KHGX.SC.Y.0007.000000T0000Z-120126T0000Z/
GALVESTON BAY-WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
547 PM CST TUE JAN 24 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY.

* WINDS...EAST WINDS BECOMING SOUTHEAST 20 TO 25 KNOTS AND GUSTY 
  THIS EVENING AND CONTINUE THROUGHOUT THE NIGHT AND MUCH OF 
  WEDNESDAY. 

* SEAS...SEAS OF 3 TO 4 FEET WILL BUILD TO 5 TO 8 FEET TONIGHT 
  AND WEDNESDAY.

* VISIBILITY...SEA FOG WILL CONTINUE TO SPREAD INTO THE COASTAL
  WATERS AND BAYS. VISIBILITY OF 2 MILES OR LESS WILL PREVAIL WITH
  SOME AREAS AROUND GALVESTON BAY AND THE WATERS EAST OF GALVESTON
  MAY HAVE EXPERIENCE VISIBILITIES OF 1/4 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

MARINERS SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY OVER
SHORT DISTANCES. REDUCE YOUR SPEED AND KEEP A LOOKOUT FOR OTHER
VESSELS...BUOYS AND BREAKWATERS. KEEP YOUR NAVIGATION LIGHTS ON.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER CRAFT
OR NOT EQUIPPED WITH RADAR...SHOULD CONSIDER SEEKING SAFE HARBOR.

&&

$$

GMZ330-350-370-250800-
/O.CON.KHGX.SC.Y.0007.000000T0000Z-120126T0000Z/
MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
547 PM CST TUE JAN 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
WEDNESDAY...

* WINDS...EAST WINDS BECOMING SOUTHEAST 20 TO 25 KNOTS AND GUSTY 
  THIS EVENING AND CONTINUE THROUGHOUT THE NIGHT AND MUCH OF 
  WEDNESDAY. 

* SEAS...SEAS OF 3 TO 4 FEET WILL BUILD TO 5 TO 8 FEET TONIGHT 
  AND WEDNESDAY.

* VISIBILITY...SEA FOG WILL CONTINUE TO SPREAD INTO THE COASTAL 
  WATERS AND BAYS. VISIBILITY OF 3 MILES OR LESS WILL PREVAIL 
  WITH SOME AREAS AROUND GALVESTON BAY AND THE WATERS EAST OF 
  GALVESTON MAY HAVE EXPERIENCE VISIBILITIES OF 1/2 MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
570 
WHUS74 KHGX 250340
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
940 PM CST TUE JAN 24 2012

...AREAS OF FOG WITH INCREASED WINDS AND SEAS TONIGHT...

.STRONG SOUTHEAST WINDS FROM 20 TO 25 KNOTS WITH SEAS BUILDING TO
5 TO 8 FEET WILL PREVAIL TONIGHT. AREAS OF DENSE SEA FOG WILL BE
POSSIBLE AND MAY REDUCE VISIBILITY BELOW A QUARTER OF A MILE.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH A COLD FRONT
WEDNESDAY.

GMZ335-355-375-251145-
/O.CON.KHGX.MF.Y.0009.000000T0000Z-120125T1500Z/
/O.CON.KHGX.SC.Y.0007.000000T0000Z-120126T0000Z/
GALVESTON BAY-WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
940 PM CST TUE JAN 24 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
WEDNESDAY...

* WINDS...EAST WINDS BECOMING SOUTHEAST 20 TO 25 KNOTS AND GUSTY 
  THIS EVENING AND CONTINUE THROUGHOUT THE NIGHT AND MUCH OF 
  WEDNESDAY. 

* SEAS...SEAS OF 3 TO 4 FEET WILL BUILD TO 5 TO 8 FEET TONIGHT 
  AND WEDNESDAY. 

* VISIBILITY...SEA FOG WILL CONTINUE TO SPREAD INTO THE COASTAL 
  WATERS AND BAYS. VISIBILITY OF 2 MILES OR LESS WILL PREVAIL 
  WITH SOME AREAS AROUND GALVESTON BAY AND THE WATERS EAST OF 
  GALVESTON MAY HAVE EXPERIENCE VISIBILITIES OF 1/4 MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

MARINERS SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY OVER
SHORT DISTANCES. REDUCE YOUR SPEED AND KEEP A LOOKOUT FOR OTHER
VESSELS...BUOYS AND BREAKWATERS. KEEP YOUR NAVIGATION LIGHTS ON.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER CRAFT
OR NOT EQUIPPED WITH RADAR...SHOULD CONSIDER SEEKING SAFE HARBOR.

&&

$$

GMZ330-350-370-251145-
/O.CON.KHGX.SC.Y.0007.000000T0000Z-120126T0000Z/
MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
940 PM CST TUE JAN 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
WEDNESDAY...

* WINDS...EAST WINDS BECOMING SOUTHEAST 20 TO 25 KNOTS AND GUSTY 
  THIS EVENING AND CONTINUE THROUGHOUT THE NIGHT AND MUCH OF 
  WEDNESDAY. 

* SEAS...SEAS OF 3 TO 4 FEET WILL BUILD TO 5 TO 8 FEET TONIGHT 
  AND WEDNESDAY. 

* VISIBILITY...SEA FOG WILL CONTINUE TO SPREAD INTO THE COASTAL 
  WATERS AND BAYS. VISIBILITY OF 3 MILES OR LESS WILL PREVAIL 
  WITH SOME AREAS AROUND GALVESTON BAY AND THE WATERS EAST OF 
  GALVESTON MAY HAVE EXPERIENCE VISIBILITIES OF 1/2 MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
754 
WHUS74 KHGX 251011
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
411 AM CST WED JAN 25 2012

...HEIGHTENED WINDS AND SEAS IN AND AROUND PASSING THUNDERSTORMS...

.AHEAD OF AN APPROACHING WESTERN STORM SYSTEM...MODERATE TO STRONG
20 TO 25 KNOT SOUTHEAST WINDS WITH GULF SEAS GENERALLY BUILDING TO
5 TO 8 FEET...LOCAL BAY WATERS CHOPPY TO OCCASIONALLY ROUGH. PERIODS
OF HEAVY RAINFALL RESTRICTING VISIBILITIES TO NEAR A MILE WITH A
POSSIBILITY OF TODAY'S STRONGEST STORMS BECOMING SEVERE.

GMZ335-355-375-251815-
/O.CON.KHGX.MF.Y.0009.000000T0000Z-120125T1500Z/
/O.CON.KHGX.SC.Y.0007.000000T0000Z-120126T0000Z/
GALVESTON BAY-WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
411 AM CST WED JAN 25 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...SOUTHEAST 20 TO 25 KNOTS...GUSTING TO NEAR 30 KNOTS.

* SEAS...NEARSHORE SEAS OF BETWEEN 4 TO 6 FEET...OFFSHORE SEAS
  BETWEEN 6 TO 8 FEET.

* VISIBILITY...POCKETS OF LOCALLY DENSE SEA FOG WILL LINGER ON
  THROUGH MID-MORNING...GENERAL VISIBILITIES OF AROUND A MILE TO
  AS LOW AS 1/4 OF A MILE AROUND THE GALVESTON BAY REGION. PERIODS
  OF HEAVY RAIN WILL DRIVE VISIBILITIES DOWN TO NEAR A MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

MARINERS SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY OVER
SHORT DISTANCES. REDUCE YOUR SPEED AND KEEP A LOOKOUT FOR OTHER
VESSELS...BUOYS AND BREAKWATERS. KEEP YOUR NAVIGATION LIGHTS ON.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER CRAFT
OR NOT EQUIPPED WITH RADAR...SHOULD CONSIDER SEEKING SAFE HARBOR.

&&

$$

GMZ330-350-370-251815-
/O.CON.KHGX.SC.Y.0007.000000T0000Z-120126T0000Z/
MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
411 AM CST WED JAN 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...SOUTHEAST 20 TO 25 KNOTS...GUSTS TO NEAR 35 KNOTS.

* SEAS...NEARSHORE SEAS OF BETWEEN 4 TO 6 FEET...OFFSHORE SEAS
  BETWEEN 6 TO 8 FEET. 

* VISIBILITY...SEA FOG WILL CONTINUE TO SPREAD INTO THE COASTAL
  WATERS AND BAYS. VISIBILITIES OF BETWEEN 2 TO 4 MILES. PERIODS
  OF HEAVY RAIN WILL DRIVE VISIBILITIES DOWN TO NEAR A MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
202 
WHUS74 KHGX 251601
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1001 AM CST WED JAN 25 2012

...STRONG SOUTHERLY WINDS AHEAD OF A SQUALL LINE OF STORMS...

.A LINE OF STORMS WILL MOVE THROUGH THE AREA BY MID AFTERNOON. 20
TO 25 KNOT SOUTHEAST WINDS WITH SEAS GENERALLY 5 TO 8
FEET...LOCAL BAY WATERS CHOPPY TO OCCASIONALLY ROUGH. PERIODS OF
HEAVY RAINFALL RESTRICTING VISIBILITIES TO NEAR A MILE WITH A
POSSIBILITY OF STRONGEST STORMS BECOMING SEVERE.

GMZ330-335-350-355-370-375-260000-
/O.CON.KHGX.SC.Y.0007.000000T0000Z-120126T0000Z/
MATAGORDA BAY-GALVESTON BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
1001 AM CST WED JAN 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...SOUTHEAST 20 TO 25 KNOTS...GUSTS TO NEAR 35 KNOTS. WINDS
  IN STRONG THUNDERSTORMS MAY EXCEED 40 KNOTS.

* SEAS...NEARSHORE SEAS OF BETWEEN 4 TO 7 FEET...OFFSHORE SEAS
  BETWEEN 7 TO 9 FEET.

* VISIBILITY...PERIODS OF HEAVY RAIN WILL LOWER VISIBILITIES DOWN
  TO NEAR A MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
815 
WHUS74 KHGX 252059
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
259 PM CST WED JAN 25 2012

...WEST AND NORTHWEST WINDS INCREASING OVERNIGHT...

.WEST AND NORTHWEST WINDS WILL BE DEVELOPING IN THE WAKE OF A 
LINE OF STORMS. CHAOTIC SEAS OF 4 TO 9 FEET WILL GRADUALLY LESSEN
THIS EVENING.

GMZ330-335-350-355-252200-
/O.CAN.KHGX.SC.Y.0007.000000T0000Z-120126T0000Z/
MATAGORDA BAY-GALVESTON BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
259 PM CST WED JAN 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

SEAS OF 4 TO 6 FEET WILL SLOWLY SUBSIDE WITH WEST AND NORTHWEST
WINDS OF 15 TO 20 KNOTS. 

$$

GMZ370-375-260500-
/O.EXT.KHGX.SC.Y.0007.000000T0000Z-120126T0600Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
259 PM CST WED JAN 25 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...WEST AND NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS.

* SEAS...OF 7 OT 9 FEET WILL BE SLOWLY SUBSIDING THROUGHOUT THE
  NIGHT TO 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
668 
WHUS74 KHGX 260336
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
936 PM CST WED JAN 25 2012

...STRONG WEST AND NORTHWEST WINDS TO DECREASE OVERNIGHT...

.STRONG WEST AND NORTHWEST WINDS WILL SLOWLY WEAKEN OVERNIGHT AS
THE STORMS MOVE FURTHER EAST. CHAOTIC SEAS OF 4 TO 9 FEET WILL
ALSO GRADUALLY LESSEN OVERNIGHT.

GMZ370-375-260600-
/O.CON.KHGX.SC.Y.0007.000000T0000Z-120126T0600Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
936 PM CST WED JAN 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...WEST AND NORTHWEST WINDS 15 TO 25 KNOTS.

* SEAS...OF 7 OT 9 FEET WILL BE SLOWLY SUBSIDING THROUGHOUT THE 
  NIGHT TO 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 5:31 AM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Jan 24, 5:31 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
531 AM CST TUE JAN 24 2012

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
WHAT A MESSY SET OF TAFS! LEANED HEAVILY TOWARD SHORTER TERM
GUIDANCE WHICH KEEPS MOST OF THE PRECIP TO THE WEST OF THE TAF
SITES TODAY. A WARM FRONT OVER THE GULF WILL MOVE INLAND AND LOW
CIGS AND PATCHY FOG WILL BECOME COMMON. FCST SOUNDINGS SHOW CIGS
LOWERING TO LIFR OVERNIGHT. SEA FOG MAY PLAGUE LBX/GLS TONIGHT AS
WELL. MORE VIGOROUS TSRA SHOULD HOLD OFF UNTIL AFTER THIS TAF
PACKAGE. 43

&&

.PREV DISCUSSION... /ISSUED 439 AM CST TUE JAN 24 2012/

DISCUSSION...
THERE IS A HEAVY RAINFALL AND SEVERE WEATHER THREAT OVERNIGHT
TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON. ALL MODELS WERE IN GOOD
AGREEMENT WITH THE UPPER PATTERN DEVELOPMENT AND EVOLUTION THROUGH
WEDNESDAY. THE 500 MB LOW FORMS OVER SOUTHERN NM/AZ LATER THIS
MORNING...MOVES ALONG THE RIO GRAND TO THE BIG BEND TONIGHT...AND
THEN INTO THE CENTRAL PORTION OF THE STATE WEDNESDAY AFTERNOON. A
WARM FRONT WILL MOVE NORTHWARD ACROSS SE TX THIS MORNING AND THE
FRONT WILL REMAIN NEAR OR NEAR THE FORECAST AREA THIS AFTERNOON
THROUGH WEDNESDAY MORNING. AS THE UPPER LOW MOVES ACROSS THE STATE
WEDNESDAY AFTERNOON...THE FRONT WILL MOVE ACROSS SE TX.

PATCHY FOG WILL LIKELY FORM ALONG THE IMMEDIATE COASTAL AREAS
LATER THIS MORNING AS THE FRONT MOVES INLAND. MORE LIKELY WILL BE
RAIN DEVELOPMENT AS ISENTROPIC LIFT INCREASING OVERHEAD. ALTHOUGH
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...
BEST THUNDER CHANCES WILL BEGIN OVERNIGHT TONIGHT.

THE MAIN THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL BE LATE
TONIGHT THROUGH MIDDAY WEDNESDAY. SE TX WILL GET INTO THE WARM
SECTOR AS THE SURFACE LOW MOVES NORTHWARD NEAR THE WESTERN
COUNTIES OF THE FORECAST AREA. ADD TO THIS THE JET DYNAMICS
ALOFT...THE APPROACHING UPPER LOW...AND FORECAST PW/S OF NEAR 1.7.
THESE PW/S WILL BE NEAR THE HISTORIC MAXIMUM FOR THE SURROUNDING
UPPER AIR SITES FOR THIS TIME OF JANUARY. THE MODEL SOUNDING
FORECASTS POINT TOWARD DAMAGING WIND AND ISOLATED TORNADOES AS THE
MAIN SEVERE THREAT.

THE HEAVY RAINFALL AND SEVERE WEATHER THREAT WILL END AS THE FRONT
MOVES ACROSS SE TX WEDNESDAY AFTERNOON. WRAP AROUND MOISTURE WILL
KEEP CLOUDS AND SLIGHT RAIN CHANCES IN PLACE WEDNESDAY NIGHT AND
THURSDAY. A NORTHWESTERLY PATTERN ALOFT WILL THEN BRING A DRY AND
COOL WEATHER PERIOD FOR THE WEEKEND AND EARLY NEXT WEEK.

40

MARINE...
ONSHORE WINDS WILL STRENGTHEN TODAY IN RESPONSE TO A DEVELOPING
AREA OF LOW PRESSURE OVER NORTHERN MEXICO. WILL HAVE AN SCEC FOR
THE GULF WATERS STARTING AT 18Z AND WILL LIKELY NEED AN SCA FOR
THE GULF BEGINNING AROUND 06Z TONIGHT. WARM MOIST AIR WILL RETURN
TO THE REGION AND THIS WILL LIKELY CREATE A FAVORABLE ENVIRONMENT
FOR MORE SEA FOG. SINCE WINDS WILL BE STRONGER AM NOT SURE DENSE
SEA FOG WILL DEVELOP BUT IT IS A SITUATION THAT BEARS WATCHING.
OFFSHORE WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONT ON
WEDNESDAY NIGHT AND ANOTHER SCA WILL BE NEEDED ON THURSDAY.
THUNDERSTORMS ON TUES NIGHT AND WEDNESDAY COULD BECOME SEVERE AND
MARINERS SHOULD BE ALERT FOR VARIABLE AND GUSTY WINDS. TIDE LEVELS
WILL BECOME SLIGHTLY ELEVATED THROUGH WEDNESDAY WITH STRONG
ONSHORE WINDS. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      68  64  70  47  59 /  60  80  80  20  20
HOUSTON (IAH)              70  66  74  49  61 /  60  70  80  30  20
GALVESTON (GLS)            68  64  70  53  61 /  60  60  80  30  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON CST TODAY THROUGH
     THIS EVENING FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Jan 24, 6:42 AM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
642 AM CST TUE JAN 24 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-251245-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
642 AM CST TUE JAN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE TONIGHT AND
WEDNESDAY...

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL MOVE INTO THE STATE LATER TODAY AND
TONIGHT. STRONG WARM AIR AND MOISTURE ADVECTION FROM THE GULF WILL
PRODUCE SHOWERS TODAY. AS THE AIR MASS BECOMES MORE UNSTABLE...
THUNDERSTORMS WILL BECOME MORE LIKELY TONIGHT. ISOLATED STRONG
STORMS ARE POSSIBLE LATE TONIGHT WITH THE MAIN SEVERE WEATHER
THREAT STRONG WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LINE OF THUNDERSTORMS AHEAD OF A COLD FRONT ASSOCIATED WITH THE
UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS SOUTHEAST TEXAS
WEDNESDAY MORNING AND EARLY AFTERNOON. STRONG LOW-LEVEL WIND
SHEAR WILL GENERATE AN ENVIRONMENT CONDUCIVE FOR ISOLATED
TORNADOES AND STRONG DAMAGING WINDS IN STORMS OCCURRING ALONG AND
AHEAD OF THE LINE. RAINFALL AMOUNTS OF ONE TO THREE INCHES FOR THE
ENTIRE EVENT ARE POSSIBLE. HOWEVER...ISOLATED AMOUNTS UP TO FIVE
INCHES MAY OCCUR OVER LOCATIONS WHICH EXPERIENCE TRAINING OF
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND WEDNESDAY.

GMZ330-335-350-355-370-375-251245-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
642 AM CST TUE JAN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY SEA FOG REDUCING THE VISIBILITY TO UNDER 1 NM IS POSSIBLE
LATER THIS MORNING OVER THE BAYS AND NEARSHORE WATERS AS A WARM
FRONT MOVES INLAND. THE FOG MAY BECOME MORE WIDESPREAD TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AS
A COLD FRONT MOVES OFF THE COAST. THE MAIN SEVERE WEATHER THREATS
ARE STRONG DAMAGING WINDS AND ISOLATED WATERSPOUTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 12:10 PM CSTSpecial Weather StatementHGXBurleson65 min
Jan 24, 12:32 PM CSTSpecial Weather StatementHGXBrazos58 min
Jan 24, 2:05 PM CSTSpecial Weather StatementHGXPolk55 min
Jan 24, 5:44 PM CSTDense Fog AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more8 days
Jan 24, 5:47 PM CSTMarine Dense Fog AdvisoryHGX8 days

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.